Can trazodone Lose Effectiveness After 15 years?
- 15 Oct 2016 by teresasarich
- 25 October 2016
- seroquel, trazodone, pulse
I have been on 200 mg of trazodone, along with 25 mg of Seroquel for 15 years, and it worked great. I slept fine and had no issues. Now, all of a sudden I am getting a fast pulse after I take it so I can't relax and sleep and insomnia. I want to discontinue it, but it seems that doctors don't like to take people off medications if they have done well with it in the past. My question is: Could trazodone cause problems of insomnia and fast pulse after 15 years of success?
teresa; Really anything is possible but it could be in you too, Sometimes many of us worry more about things when we lay down and you could be creating more anxiety for yourself.
Sometimes if it continues the doctor may need to increase the dose for a short time. But before that I would work on thinking about has stuff changed lately around the house that may be bothering you or listen to some quiet mellow music a bit before you lay down. Do some deep breathing in and out very slowly as your trying to go to sleep. I know it is very hard when we feel our pulse rushing and such. But the music and the breathing should help settle you down some. We do tend to overthink things best of luck and feel free to let us know how you are doing. Chuck1957
Do you think it may be the Seroquel causing the new symptoms?
I was placed on Seroquel for insomnia.
I had devastating side effects but kept it up because I was desperate to sleep. I was sleep deprived from 6 months of 3 hours every 3 days so my decision making was poor.
All I know is it didn't work for sleep.
My heart rate was always over 100 and I could feel it pounding. Walking up stairs caused me to flop in the nearest chair (coat and all) for an hour until the chest and neck pounding slowed down.
I had to eat quickly because digesting food takes energy.
Next I know was that I was ravenous during the night. I was so tired, I didn't care about gaining weight.
3am and I can't sleep because I'm hungry.
I got up slowly and sat. The refrigerator is 20' away. I'd get half way there and my vision darkened, Knees turned to jello, broke out in a massive sweat and down I went. Total blackout until slamming on tiles woke me up. I assume it was because my pulse was very high and BP very low.
I went on two months and after a fracture ankle,concussion and bruised knees and elbows I gave up!
Remeron did the same.
I'm on trazodone 100mg now and I do sleep most of the time. It's more of a natural sleep.
Have you gained weight? It could be the culprit of why after 15 years things changed.
Best wishes :)
In the limited amount of studies done on trazodone for insomnia it has been shown to lose effectiveness after just two weeks so it's very possible that after years of continuous use that it would stop working. Is there any reason that you are taking an antidepressant and an antipsychotic for insomnia rather than a drug which is approved for this purpose?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2010 • 2 answers
Posted 7 Jan 2012 • 2 answers
Posted 21 Feb 2013 • 1 answer
Posted 18 Apr 2013 • 2 answers
Posted 4 Oct 2015 • 2 answers